Indiana, 2015Flash Flooding and Flooding in Indiana, June 15 to 17, 2015
June 15 to 17, 2015 · NWS IWX · 12 events in 7 counties and zones
Several rounds of rainfall brought flooding to many counties during a couple day period. On average, three to five inches of rain fell, often in a few hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of rainfall brought flooding to many counties during a couple day period. On average, three to five inches of rain fell, often in a few hours. This rainfall occurred over already saturated ground from recent rains over the past couple of weeks. This resulted in an extended period of runoff and flooding issues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 15, 12:29 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 15, 12:29 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
129 PM EDT MON JUN 15 2015
.SYNOPSIS...
ISSUED AT 412 AM EDT MON JUN 15 2015
A COLD FRONT OVER WISCONSIN IS EXPECTED TO MOVE SOUTHEAST ACROSS
THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS WILL EXPAND IN
COVERAGE ACROSS THE AREA IN ADVANCE OF THE FRONT. THE STORMS WILL
LIKELY CONTAIN HEAVY RAINFALL...POSSIBLY CAUSING FLASH FLOODING. ISOLATED
DAMAGING WINDS ARE ALSO POSSIBLE. THE FRONT WILL STALL OVER
CENTRAL INDIANA TUESDAY... CONFINING THE CHANCE OF SHOWERS TO
SOUTHERN PORTIONS OF OUR AREA AND THEN LIFT BACK NORTH ON
WEDNESDAY BRINGING MORE WIDESPREAD RAIN BACK TO THE AREA. HIGHS
TODAY WILL BE IN THE LOWER TO MIDDLE 80S WITH LOWS TONIGHT IN THE
MID TO UPPER 60S.
&&
.UPDATE...
ISSUED AT 1139 AM EDT MON JUN 15 2015
CONDITIONS REMAIN FAVORABLE FOR HEAVY RAINFALL TODAY/TNGT WITH
LATEST RAP ANALYSIS INDICATING PWAT APCHG 2" AND UPWIND
PROPAGATION VECTOR ONLY 5-10KT ACROSS OUR AREA. A SLOW MOVG CDFNT
WILL DROP SLOWLY SOUTHEAST ACROSS OUR AREA TNGT. WIDESPREAD TSTMS
ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTN AND
CONT AT LEAST INTO THIS EVE AS THE FRONT MOVES INTO THE AREA.
PORTIONS OF THE CWA ALREADY HAVE SATURATED GROUND CONDITIONS AND
HIGH RIVER/STREAM FLOWS... BUT EVEN AREAS WHICH HAVEN'T RECEIVED
THAT MUCH RAIN RECENTLY COULD BE SUSCEPTIBLE TO FLASH FLOODING
THIS AFTN/EVE DUE TO EXPECTED VERY HEAVY RAINFALL RATES FOR UP TO
A FEW HOURS. THUS HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE
AREA FOR THIS AFTN/EVE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 412 AM EDT MON JUN 15 2015
MIDLEVEL VORT MAX CURRENTLY OVER THE CENTRAL PLAINS WILL BE DRAWN
ENE TODAY BY DEEP TROUGH EXTENDING FROM HUDSON BAY LOW. GIVEN
TROPICAL AIRMASS STILL IN PLACE COURTESY OF INTRACTABLE SOUTHEAST
CONUS RIDGE...THIS WILL SET THE STAGE FOR YET ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS. CONVECTION SHOULD BE FAIRLY WIDESPREAD
TODAY DUE TO LEVEL OF SYNOPTIC SUPPORT AND RICH THETA-E ENVIRONMENT.
HAVE THEREFORE KEPT HIGH END LIKELY POPS. ONLY QUESTION IS EXACT
TIMING/EVOLUTION AND ASSOCIATED SEVERE WEATHER CHANCES.
SUBTLE MIDLEVEL PERTURBATIONS RIPPLING THROUGH THE AREA IN A VERY
MOIST (SURFACE DEWPOINTS IN LOWER 70S) AND UNCAPPED ENVIRONMENT WILL
LIKELY ALLOW CONVECTION TO BLOSSOM BY LATE MORNING...EVEN MORE SO
THAN CURRENTLY BEING SEEN. EXPECT SCT CONVECTION TO THEN CHURN
THROUGH THE AFTERNOON WITH POTENTIAL FOR A SECONDARY UPTICK IN
COVERAGE DURING THE EVENING WITH MAIN FRONTAL PASSAGE. IF EARLY
INITIATION IS TRUE (AS EXPECTED)...THIS WILL PUT A DAMPER ON SEVERE
WEATHER CHANCES. MIDLEVEL LAPSE RATES ARE A PATHETIC 5 G/KG WITH A
COMPLETELY MOIST ADIABATIC PROFILE ABOVE THE BOUNDARY LAYER. ANY
APPRECIABLE LEVELS OF INSTABILITY WILL DEPEND ON SUSTAINED SURFACE
DIABATIC HEATING...A TALL ORDER GIVEN EXPECTED EARLY ONSET OF
CONVECTION AND ABUNDANT CLOUD COVER. NEVERTHELESS...WOULDNT TOTALLY
LET GUARD DOWN BECAUSE THE WIND/SHEAR PROFILES ARE BETTER THAN
YESTERDAY THANKS TO APPROACHING TROUGH. 0-6KM SHEAR VALUES WILL BE
AROUND 30-35 KTS WITH 0-3KM VALUES 20-30 KTS BY THE EVENING. THIS
COULD SUPPORT SOME ORGANIZED MULTICELL CLUSTERS/LINES IF INSTABILITY
ENDS UP HIGHER THAN EXPECTED. DAMAGING STRAIGHT LINE WINDS WOULD BE
THE PRIMARY CONCERN.
SET UP WITH RESPECT TO HEAVY RAIN POTENTIAL REMAINS THE SAME AS IT
HAS BEEN FOR THE LAST SEVERAL DAYS. PW VALUES REMAIN AROUND 2
INCHES...SOLIDLY IN THE 99TH PERCENTILE FOR THIS TIME OF YEAR. DEEP
WARM CLOUD LAYER WILL ALSO FAVOR EFFICIENT COLLISION/COALESCENSE
PROCESSES AND MBE VELOCITIES REMAIN LOW...FAVORING POTENTIAL FOR
TRAINING/BACKBUILDING OF STORMS. LOCALIZED FLOODING WILL BE POSSIBLE
IF/WHERE SUSTAINED CONVECTION SETS UP...ESPECIALLY IN OUR SOUTHERN
COUNTIES THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL. BIGGEST
THREAT FOR FLOODING WILL PROBABLY BE IN THE EVENING WHEN MAIN FRONT
APPROACHES.
CONVECTION CHANCES SHOULD GRADUALLY WIND DOWN FROM NORTHWEST TO
SOUTHEAST DURING THE LATE OVERNIGHT PERIOD AS COLD FRONT SLOWLY
PUSHES THROUGH THE AREA...THOUGH PROBABLY WONT FULLY CLEAR OUR
SOUTHEASTERN ZONES BEFORE 12Z.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 446 AM EDT MON JUN 15 2015
CONTD SIMILAR FCST WITH CONSISTENCY IN TACT IN ATTEMPT TO BETTER
DELINEATE CONVECTIVE OPPORTUNITIES AMID WELL BROADBRUSHED MULTI
MODEL BLEND. IN WAKE OF ANTICIPATED DY1 CONVECTION OVERTURNING ATMOS
AND SUBSEQUENT SFC BNDRY PUSH TOWARDS OHIO RIVER VALLEY HAVE MUTED
CHCS TUE/TUE NIGHT...RELEGATING LOW CHC POPS TO SRN CWA WITH NOTABLY
STRONG N/S LLVL THETA-E GRADIENT. NEXT STRONG MID TROP CIRCULATION
/PRESENTLY OFF NRN CAL COAST/ TO EJECT EWD INTO CENTRAL/HIGH PLAINS
TUE EVE AND WRN GRTLKS BY MIDDAY WED. INFLUX OF AT LEAST MID/ULVL
MSTR STREAMING FROM ANTICIPATED TROPICAL CYCLONE REMNANTS ALONG WITH
LEAD SHORTWAVE EJECTION SLATED FOR MIDWEEK. WITH SRN GRTLKS POISED
ON NRN PERIPHERY OF INCRSGLY RAPID DEEP LAYER SWRLY FLOW AS DAY
PROGRESSES...PRECIP EFFICIENCIES WILL BE ENHANCED FOR ADDNL HEAVY
RAFL POTNL...WELL COVERED IN ESF/HWO. WHILE DEEP LAYER SHEAR TO RAMP
CONSIDERABLY...EXPECTED CAPE PROFILES TO BE RATHER TALL/THIN OWING
TO EXTRM MOISTURE AND NOT PARTICULARLY CONDUCIVE FOR STRONG/
SEVERE...THOUGH MESOSCALE DETAILS YET TO BEAR OUT. FINAL LIFTOUT OF
LAGGED EXTRATROPICAL VORTEX INTO MID MS VLY FRI AFTN...LENDING CONTD
CONVECTIVE CHCS INTO WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 118 PM EDT MON JUN 15 2015
TSTMS EXPECTED TO CONT TO EXPAND IN COVERAGE ALONG AND AHEAD OF
CDFNT OVER WI/IA THIS AFTN. THIS FRONT EXPECTED TO MOVE SLOWLY SE
ACROSS NRN INDIANA TONIGHT... ACCOMPANIED BY AN AREA OF TSRA.
STRATUS/BR EXPECTED BEHIND THE FRONT LATE TONIGHT AND TUE MORNING
BEFORE CLEARING BY LATE MORNING. THUS... CONDITIONS EXPECTED TO BE
MAINLY MVFR UNTIL LATE IN THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003>009-012>018-
020-022>027-032>034.
MI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MIZ077>081.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
UPDATE...JT
SYNOPSIS...AGD/JT
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 15, 5:20 AM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EDT MON JUN 15 2015
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161130-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
620 AM EDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. HEAVY RAIN
AND LOCALIZED FLOODING ARE THE MAIN THREATS BUT A FEW ISOLATED
DAMAGING WIND GUSTS MAY BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE PERSISTENT CHANCES FOR THUNDERSTORMS THROUGH THE
WEEK. THE HIGHEST CHANCES APPEAR TO BE IN THE WEDNESDAY INTO
WEDNESDAY NIGHT TIMEFRAME. HEAVY RAINFALL AT TIMES MAY LEAD TO
FLOODING AS WELL THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT ANY OBSERVED FLOODING OR DAMAGING THUNDERSTORM WINDS.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-161130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
620 AM EDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE PERSISTENT CHANCES FOR THUNDERSTORMS THROUGH THE
WEEK. THE HIGHEST CHANCES APPEAR TO BE IN THE WEDNESDAY INTO
WEDNESDAY NIGHT TIMEFRAME. HEAVY RAINFALL AT TIMES MAY LEAD TO
FLOODING AS WELL THROUGH THE WEEK.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jun 15, 11:04 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1204 PM EDT MON JUN 15 2015
MIZ077-151630-
BERRIEN-
1204 PM EDT MON JUN 15 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERRIEN COUNTY...
AT 1204 PM EDT...A STRONG THUNDERSTORM WAS OVER STEVENSVILLE...OR
NEAR FAIR PLAIN...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAIR PLAIN...BRIDGMAN...BERRIEN SPRINGS...STEVENSVILLE...SODUS...
BARODA...SHOREHAM AND EAU CLAIRE.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 18 AND
29.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4189 8623 4193 8656 4200 8656 4207 8651
4209 8624
TIME...MOT...LOC 1604Z 267DEG 26KT 4200 8650
BENTLEYSpecial weather statement, Jun 15, 11:30 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 PM EDT MON JUN 15 2015
INZ012-014-151715-
STARKE-MARSHALL-
1230 PM EDT MON JUN 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARSHALL AND
NORTHEASTERN STARKE COUNTIES...
AT 1229 PM EDT /1129 AM CDT/...A STRONG THUNDERSTORM WAS OVER
HAMLET...OR NEAR KNOX...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...HAMLET...KOONTZ LAKE...OAK GROVE...TWIN LAKES...
LINKVILLE...TYNER...DONALDSON AND GROVERTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4131 8665 4142 8665 4144 8628 4126 8628
TIME...MOT...LOC 1629Z 272DEG 18KT 4135 8656
BENTLEY
Special weather statement, Jun 15, 12:27 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1227 PM CDT MON JUN 15 2015
INZ003-012-151800-
STARKE-LA PORTE-
1227 PM CDT MON JUN 15 2015
...A STRONG THUNDERSTORM WILL AFFECT STARKE AND SOUTHWESTERN LA PORTE
COUNTIES...
AT 1226 PM CDT...A STRONG THUNDERSTORM WAS OVER LA CROSSE...OR NEAR
DUNNS BRIDGE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOX...NORTH JUDSON...HAMLET...LA CROSSE...KOONTZ LAKE...OAK GROVE...
OBER...WINONA...TOTO...LOMAX...GROVERTOWN...THOMASTON...BREMS...
ENGLISH LAKE AND BASS LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4122 8692 4137 8693 4143 8648 4122 8647
TIME...MOT...LOC 1726Z 267DEG 29KT 4129 8688
BENTLEY
Local storm report, Jun 15, 12:31 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
131 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 5 NNW DOWAGIAC 42.06N 86.14W
06/15/2015 M1.23 INCH CASS MI COCORAHS
RAINFALL OVER THE PAST 60 MINUTES
&&
SKIPPERLocal storm report, Jun 15, 1:01 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HEAVY RAIN PLYMOUTH 41.34N 86.31W
06/15/2015 M1.50 INCH MARSHALL IN EMERGENCY MNGR
1.5 INCHES OF RAIN FELL IN 35 MINUTES.
&&
BENTLEYSpecial weather statement, Jun 15, 1:18 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EDT MON JUN 15 2015
INZ005-008-016-017-151845-
NOBLE-KOSCIUSKO-WHITLEY-ELKHART-
218 PM EDT MON JUN 15 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART...
NORTHWESTERN WHITLEY...NORTHEASTERN KOSCIUSKO AND WESTERN NOBLE
COUNTIES...
AT 217 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILFORD...OR NEAR
SYRACUSE...MOVING EAST AT 20 MPH.
WINDS GUSTS OF 30 TO 40 MPH AND TORRENTIAL RAINFALL OF AN INCH OR
MORE IN AN HOUR ARE EXPECTED AS THIS STORM MOVES THROUGH.
LOCATIONS IMPACTED INCLUDE...
WARSAW...LIGONIER...SYRACUSE...MILFORD...NORTH WEBSTER...ETNA...
LEESBURG...CROMWELL...LITTLE CHAPMAN LAKE...TIPPECANOE LAKE...OAKWOOD
PARK...WILMOT...BEAR LAKE...BIG BARBEE LAKE...ORMAS...GRAVELTON...
CLUNETTE...IRISH LAKE...HASTINGS AND SECHRIST LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4124 8549 4126 8593 4144 8595 4151 8552
TIME...MOT...LOC 1817Z 265DEG 19KT 4136 8585
NWS
Event by event
9 flood, 2 flash flood, 1 heavy rain. Local standard time, as filed.
Flood, Marshall
- When
- June 15, 1:59 PM EST to June 16, 4:00 AM EST
- Where
- Marshall County, 0.86 mi SE of Tippecanoe to 0.68 mi SSE of Tippecanoe
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.190, -86.110
Numerous reports of high water and general flooding throughout Plymouth, with several inches of standing water. Other reports of high water were received throughout the county, especially in the Tippecanoe area.
Flood, Whitley
- When
- June 15, 3:21 PM EST to 11:00 PM EST
- Where
- Whitley County, 0.52 mi W of Columbia City to 0.15 mi WSW of Columbia City
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.170, -85.490
Water over the road on US-30 westbound between SR 105 and Blue River Bridge.
Flood, Whitley
- When
- June 15, 3:32 PM EST to 11:00 PM EST
- Where
- Whitley County, 2.69 mi W of Columbia City Arpt to 2.31 mi S of Columbia City
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.123, -85.472
Water flowing across State Road 9 at County Road 300S.
Flood, Wells
- When
- June 15, 7:00 PM EST to June 17, 12:45 AM EST
- Where
- Wells County, 1.63 mi SE of Craigville to 0.79 mi ENE of Ossian
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.765, -85.076
Several inches of rain fell across the county, causing high water in many spots as river, creek and streams attempted to handle all the rainfall. Road closures were reported across portions of the county.
Flood, Huntington
- When
- June 15, 7:10 PM EST to June 17, 12:45 AM EST
- Where
- Huntington County, 3.36 mi SSW of Banquo to 1.9 mi NW of Bracken
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.653, -85.638
Several rounds of rainfall caused an extended period of flooding on many of the roads across the county. Even after the rain ended, road closures and evacuations persisted as water levels either remained high or continued to rise after the causative events. Numerous creeks and ditches ran over their banks adding to the flooding issues. Portions of State Routes 124, 5, 124, 3, 218, 9 all had either high water or water rapidly flowing over the roadways, causing partial or full closures. Several county roads were also impacted. Portions of Roanoke Park were also underwater.
Heavy Rain, Miami
- When
- June 15, 7:28 PM EST
- Where
- Miami County, 0.16 mi NE of Nead
- Reported by
- Public
- Coordinates
- 40.721, -86.128
Rain of 2.68 inches fell in 2.5 hours. Water was over 300S at intersection with US-31. Mobile home park flooded in the area.
Flood, Miami
- When
- June 15, 8:41 PM EST
- Where
- Miami County, 0.19 mi W of Nead to 0.38 mi E of Nead
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.720, -86.134
Fire department rescued residents from flooding in the mobile home park on 300S.
Flood, Fulton
- When
- June 15, 8:45 PM EST
- Where
- Fulton County, 2.02 mi NW of Akron to 2.4 mi NW of Akron
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.068, -86.031
Water was flowing over the road.
Flash Flood, Miami
- When
- June 15, 8:45 PM EST to June 16, 12:45 AM EST
- Where
- Miami County, 1.81 mi WSW of Peru to 1.78 mi WSW of Peru
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.737, -86.100
Water flowing rapidly over Flora Dr.
Flood, Fulton
- When
- June 15, 9:02 PM EST
- Where
- Fulton County, 2.5 mi ENE of Rochester Arpt to 2.2 mi N of Athens
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 41.090, -86.140
County Road 275N closed due to high water.
Flash Flood, Huntington
- When
- June 16, 12:00 AM EST to 12:00 PM EST
- Where
- Huntington County, 0.32 mi ESE of Andrews to 0.65 mi WNW of Andrews
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.849, -85.594
Several inches of rainfall from the evening of the 15th into the overnight hours of the 16th caused Loon Creek to rapidly increase in level, flooding western portions of Andrews. Water levels rose so rapidly that sand bag operations were not possible. As responders were attempting to sandbag against the rising water, a loud noise was heard with investigation revealing that a railroad bridge over the creek was destroyed with the rail tracks eventually falling into the flood waters. No damage estimates were available, but given the damage to the railroad bridge, figures exceeding $500,000 are likely.
Flood, Wabash
- When
- June 16, 2:02 AM EST
- Where
- Wabash County, 0.64 mi NE of Hartman to 1.08 mi ESE of Hartman
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.786, -85.841
Water over the road up to waist deep on 200W outside of Wabash and on Columbus St. Cars under water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
- Hail and Damaging Wind in Idaho, June 15, 2015$8,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589662, 589665, 589666, 589671, 589722, 589679, 589695, 589709, 589753, 589711, 593790, 589735.